Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 7, NWS Pueblo, CO

June 3, 2013Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 3, 2013, 8:14 PM MDT for Baca County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2013, 8:14 PM MDT (02:14 UTC)
Expired
Jun 3, 2013, 9:00 PM MDT
In force
46 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 207 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
3413 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WUUS55 KPUB 040214
SVRPUB
COC009-040300-
/O.NEW.KPUB.SV.W.0007.130604T0214Z-130604T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
814 PM MDT MON JUN 3 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 900 PM MDT

* AT 808 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHEAST OF KENTON...AND MOVING EAST AT 35 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  CAMPO AND OPEN COUNTRY OF SOUTHERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO.

&&

LAT...LON 3725 10235 3700 10222 3700 10291 3711 10290
TIME...MOT...LOC 0213Z 265DEG 39KT 3702 10277

HAIL...<.75IN
WIND...70MPH

$$
2 follow-up statements
103 
WWUS55 KPUB 040231
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
831 PM MDT MON JUN 3 2013

COC009-040300-
/O.CON.KPUB.SV.W.0007.000000T0000Z-130604T0300Z/
BACA CO-
831 PM MDT MON JUN 3 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
BACA COUNTY UNTIL 900 PM MDT...

AT 829 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
CAMPO...AND MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO.

&&

LAT...LON 3713 10272 3723 10234 3700 10222 3700 10271
TIME...MOT...LOC 0231Z 265DEG 39KT 3704 10253

HAIL...<.75IN
WIND...70MPH

$$
045 
WWUS55 KPUB 040251
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
851 PM MDT MON JUN 3 2013

COC009-040301-
/O.EXP.KPUB.SV.W.0007.000000T0000Z-130604T0300Z/
BACA CO-
851 PM MDT MON JUN 3 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BACA COUNTY WILL
EXPIRE AT 900 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3713 10272 3723 10234 3700 10222 3700 10271
TIME...MOT...LOC 0251Z 265DEG 39KT 3706 10226

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:54 PM MDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 3, 3:54 PM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
354 PM MDT MON JUN 3 2013

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 325 PM MDT MON JUN 3 2013

BREEZY WESTERLY WINDS HAVE PUSHED THE LOW LEVEL MOISTURE EASTWARD
AND DEW POINTS OVER THE FAR SOUTHEAST COUNTIES HAVE DROPPED INTO THE
TEENS AND LOWER 20S...WHICH IS WHAT MOST OF THE REST OF THE LOWER
ELEVATIONS HAVE AS WELL.  RED FLAG CONDITIONS ARE OCCURRING IN THE
LOCATIONS WHERE THE WARNING IS IN EFFECT AND THUS WL NOT MAKE ANY
CHANGES TO THE FIRE WEATHER HIGHLIGHT.  EVEN WITH THE GOOD LOW LEVEL
MSTR BEING E OF THE AREA...THERE IS ENOUGH MID LEVEL MSTR ALONG WITH
A WEAK DISTURBANCE...THAT SOME ISOLATED SHOWERS AND TSTMS COULD
CONTINUE POPPING UP ALMOST ANYWHERE THRU THE EVENING HOURS.

EARLY TUE A FRONT DROPS SOUTH INTO THE SERN PLAINS. IN THE AFTERNOON
THE LOW LEVEL WINDS BECOME UPSLOPE.  SFC DEW POINTS WL INCREASE
BEHIND THE FRONT...AND IN THE AFTERNOON ARE EXPECTED TO BE IN THE
30S ALONG THE I-25 CORRIDOR...AND IN THE 40S OVR THE SOUTHEAST
PLAINS AND MAYBE EVEN NR 50 ALONG THE EASTERN BORDER.  THE NAM IS
SHOWING CAPE VALUES OF 1000-1200 J/KG NR THE EASTERN BORDER LATE IN
THE AFTERNOON TUE. WITH THE LOW LEVEL EASTERLY FLOW AND SW TO W FLOW
ALOFT...0-6KM BULK SHEAR VALUES ARE 45-50 KTS.  SPC DOES HAVE THE
SLIGHT RISK SEVERE AREA OVR THE FAR SOUTHEAST CO COUNTIES TOMORROW.
HIGH TEMPS ON TUE OVR THE SERN PLAINS ARE EXPECTED TO BE AROUND 10
DEGREES COOLER THAN TODAY...BUT SHOULD BE SIMILAR TO TODAY IN THE
SAN LUIS VALLEY.  WITH BETTER LOW LEVEL MSTR TOMORROW AND LIGHTER
WINDS...THERE SHOULD NOT BE ANY FIRE WEATHER CONCERNS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 325 PM MDT MON JUN 3 2013

...SEVERE STORMS POSSIBLE TUESDAY EVENING...

MAIN CONCERN IN THE EXTENDED WILL COME EARLY...WITH THE THREAT
OF SVR WX TUE EVE. THE THREAT WILL ACTUALLY BE ON THE INCREASE
THROUGH THE EARLY PART OF TUE EVE...AS AN UPSTREAM SHORTWAVE OVER
W WY MOVES CLOSER TO N CO...INCREASING UPPER FORCING. WITH GOOD
LLVL MOISTURE BEING REINFORCED BY UPSLOPE WINDS OVR THE
PLAINS...EXPECT SCT TO WIDESPREAD STORMS FOR THE PLAINS TUE EVE.
BEST CHANCE FOR SVR WILL BE E OF I-25 AND S OF HIGHWAY 50. THE
SVR THREAT WILL BE HIGHEST OVER E LAS ANIMAS...BACA...AND PROWERS
COUNTIES WHERE DEWPOINTS SHOULD BE IN THE 50S. MAIN THREAT WILL BE
LARGE HAIL...UP TO GOLF BALL SIZE. A TORNADO OR TWO CAN NOT BE
RULED OUT...ESPECIALLY AFTER 00Z...AS THE LOW LEVEL JET STARTS
PICKS UP OVER THE PANHANDLES...AND LOW LEVEL HELICITY IS
MAXIMIZED.

TUE NIGHT-WEDNESDAY...COOLER AIR WILL SETTLE IN FROM THE N. NCEP
MODELS ARE SHOWING FAIRLY EXTENSIVE PRECIP DEVELOPING LATE TUE NIGHT
AND INCREASING THRU WED MORNING. MOSTLY STRATIFORM RAIN...WITH SOME
EMBEDDED THUNDER. THIS WILL TEND TO STABILIZE THE LOWER
LEVELS...AND WITH WARMER AIR ALOFT...PLAINS WILL BE HIGHLY CAPPED
AND THE TREND IN MODEL PROGS HAS BEEN TO MINIMIZE THE SVR THREAT
ON WED. WILL HAVE TO KEEP A CLOSE EYE ON THE WALDO SCAR...BUT AT
THIS POINT MOST OF THE HEAVIER RAIN LOOKS TO BE E OF THE SCAR.
SHOWER ACTIVITY SHOULD DIMINISH AND SHIFT TO THE SOUTH DURING THE
LATE AFTERNOON AND WED EVE. SHOULD SEE A BIT OF A BREAK IN THE
SHOWER ACTIVITY THU MORNING. WED WILL BE QUITE COOL...WITH TEMPS
IN THE 60S LIKELY FOR THE PLAINS.

NEXT SYSTEM MOVES OUT OF THE PACNW AND INTO THE NRN ROCKIES BY
EARLY FRIDAY. LATEST RUNS OF THE GFS AND EC ARE NOT QUITE AS
AMPLIFIED WITH THIS SYSTEM...BUT STILL LOOK TO BRING ANOTHER ROUND
OF SHOWERS AND STORMS TO THE AREA LATE FRIDAY INTO SATURDAY. A LOT
OF UNCERTAINTY AFTER THAT...WITH EARLIER RUNS INDICATING A LARGE
RIDGE BUILDING OVER THE WRN PART OF THE COUNTRY...AND LATEST GFS
RUN PROMISING MORE UNSETTLED WX. ENSEMBLES SHOW A DECREASE IN POPS
AND A STRING OF MORE WARM AND DRY WX...SO HAVE LEANED TOWARDS THAT
SOLUTION. ROSE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 325 PM MDT MON JUN 3 2013

VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS AT KCOS...KPUB
AND KALS. WITH ISOLD SHOWERS/TSTMS BEING POSSIBLE OVR MUCH OF THE
AREA THIS EVENING THE TAF SITES COULD BE AFFECTED WITH STRONG AND
ERRATIC WIND GUSTS THRU ABOUT 02Z. EARLY TUE A FRONT WILL BRING
NORTHERLY WINDS TO KPUB AND KCOS THAT COULD BE A BIT BREEZY...BY
AFTERNOON THE WINDS WILL BECOME EASTERLY. THERE SHOULD BE A BETTER
CHANCE FOR SOME SHOWERS AND TSTMS IN THE VCNTY OF KCOS AND KPUB
TUE AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ222-225-227-
233-237.

&&

SHORT TERM...28
LONG TERM...ROSE
AVIATION...28
Hazardous weather outlook, Jun 3, 7:56 PM MDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT MON JUN 3 2013

COZ058>089-093>099-041300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
756 PM MDT MON JUN 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED HIGH BASED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN
PLAINS THIS EVENING...WITH THE PRIMARY THREATS BEING LIGHTNING AND
WINDS GUSTS UP TO 55 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY
AND WEDNESDAY...WITH THE GREATEST COVERAGE ACROSS THE SOUTHEAST
MOUNTAINS AND PLAINS. ONE OR TWO STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS TUESDAY AFTERNOON AND
EVENING...PARTICULARLY ACROSS BACA...BENT...AND PROWERS COUNTIES
AS LOW LEVEL MOISTURE INCREASES IN EASTERLY UPSLOPE FLOW. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS AS WELL AS
LIGHTNING. ELSEWHERE...THUNDERSTORMS WILL BE HIGHER BASED...PRODUCING
GUSTY WINDS UP TO 50 MPH AND LIGHTNING AND ONLY LIGHT RAINFALL
AMOUNTS.

MORE WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS TUESDAY NIGHT
AND WEDNESDAY AS A WEATHER DISTURBANCE MOVES SLOWLY THROUGH THE
REGION. THE WALDO CANYON BURN SCAR COULD PICK UP SOME STEADY LIGHT
TO MODERATE RAINFALL TUESDAY NIGHT AND WEDNESDAY WHICH WILL RAISE
CONCERNS FOR RUN OFF AND FLASH FLOODING. ONE OR TWO STRONG
THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE SOUTHEAST
MOUNTAINS AND ADJACENT PLAINS WEDNESDAY AFTERNOON. SOME SMALL HAIL...GUSTY
WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
STRONGER STORMS. MEANWHILE...COOLER TEMPERATURES ACROSS THE
SOUTHEAST PLAINS MAY PREVENT THUNDERSTORMS WEDNESDAY FROM BECOMING
STRONG AS THEY DRIFT EASTWARD.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THURSDAY THROUGH SATURDAY...WITH THUNDERSTORMS MOST NUMEROUS
ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. THIS WILL KEEP THE
POTENTIAL FOR FLASH FLOODING IN THE PICTURE FOR THE WALDO CANYON
BURN SCAR SHOULD ANY OF THE STRONGER THUNDERSTORMS IMPACT THE BURN
AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS EVENING ACROSS THE EASTERN PLAINS.

27/27

In the hours before

Local storm report, Jun 3, 4:00 PM MDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
400 PM MDT MON JUN 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     NON-TSTM WND GST 5 NNE LA JUNTA          38.05N 103.51W
06/03/2013  M61 MPH          OTERO              CO   ASOS

            LHX ASOS.

&&

PJC
Special weather statement, Jun 3, 5:10 PM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT MON JUN 3 2013

COZ069>071-040115-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING THE CITIES OF...CENTER...DEL NORTE...ALAMOSA...
MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
510 PM MDT MON JUN 3 2013

ISOLATED SHOWERS AND THUNDERSTORMS WILL PRODUCE VERY GUSTY WINDS
AND BLOWING DUST...BUT LITTLE OR NO RAINFALL AS THEY MOVE EAST
ACROSS THE AREA THROUGH 6 PM. ERRATIC WINDS GUSTING TO BETWEEN 50
AND 60 MPH ARE POSSIBLE...ALONG WITH AREAS OF REDUCED VISIBILITY
DUE TO BLOWING DUST. AT 5 PM MDT...WINDS WERE GUSTING OVER 40 MPH
AT THE AIRPORT IN ALAMOSA. PERSONS TRAVELING ACROSS THE SAN LUIS
VALLEY SHOULD BE ALERT TO RAPID CHANGES IN VISIBILITY DUE TO
BLOWING DUST...ESPECIALLY ALONG HIGHWAY ONE SIXTY EAST OF ALAMOSA.
Special weather statement, Jun 3, 6:17 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT MON JUN 3 2013

COZ072>075-077>080-087-088-040130-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
INCLUDING THE CITIES OF...LA VETA PASS...PONCHA PASS...
BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS...
COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE...
TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN...
WALSENBURG...TRINIDAD
617 PM MDT MON JUN 3 2013

ISOLATED SHOWERS AND THUNDERSTORMS WILL PRODUCE VERY GUSTY WINDS
AND BLOWING DUST...BUT LITTLE OR NO RAINFALL AS THEY MOVE EAST
ACROSS THE SANGRE DE CRITSO MOUNTAINS AND OUT OVER THE IMMEDIATE
ADJACENT PLAINS THROUGH 730 PM. ERRATIC WINDS GUSTING TO BETWEEN
45 AND 55 MPH ARE POSSIBLE...ALONG WITH AREAS OF REDUCED
VISIBILITY DUE TO BLOWING DUST. PERSONS TRAVELING EAST OF THE
SANGRE DE CRISTO MOUNTAINS SHOULD BE ALERT TO RAPID CHANGES IN
VISIBILITY DUE TO BLOWING DUST.
Special weather statement, Jun 3, 7:01 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
701 PM MDT MON JUN 3 2013

COZ089-093>099-040215-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING THE CITIES OF...ORDWAY...OLNEY SPRINGS...LA JUNTA...
ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
701 PM MDT MON JUN 3 2013

ISOLATED SHOWERS AND THUNDERSTORMS WILL PRODUCE VERY GUSTY WINDS
AND BLOWING DUST...BUT LITTLE OR NO RAINFALL AS THEY MOVE EAST
ACROSS THE AREA THROUGH 8 PM. ERRATIC WINDS GUSTING TO BETWEEN 50
AND 60 MPH ARE POSSIBLE...ALONG WITH AREAS OF REDUCED VISIBILITY
DUE TO BLOWING DUST. AT 634 PM MDT...WINDS WERE GUSTING TO 58 MPH
AT THE AIRPORT IN LA JUNTA. PERSONS TRAVELING ACROSS SOUTHEASTERN
COLORADO SHOULD BE ALERT TO RAPID CHANGES IN VISIBILITY DUE TO
BLOWING DUST.
Local storm report, Jun 3, 7:45 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
745 PM MDT MON JUN 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     4 SSE MANZANOLA         38.05N 103.84W
06/03/2013                   OTERO              CO   TRAINED SPOTTER

            2 TO 3 FOOT DIAMETER COTTONWOOD TREE CRACKED IN HALF

&&

MW
Special weather statement, Jun 3, 8:00 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
800 PM MDT MON JUN 3 2013

COZ089-093>099-040300-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING THE CITIES OF...ORDWAY...OLNEY SPRINGS...LA JUNTA...
ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...LAS ANIMAS...
LAMAR...SPRINGFIELD...WALSH
800 PM MDT MON JUN 3 2013

ISOLATED SHOWERS AND THUNDERSTORMS WILL PRODUCE VERY GUSTY WINDS
AND BLOWING DUST...BUT LITTLE OR NO RAINFALL AS THEY MOVE EAST
ACROSS THE AREA THROUGH 9 PM. ERRATIC WINDS GUSTING TO BETWEEN 50
AND 60 MPH ARE POSSIBLE...ALONG WITH AREAS OF REDUCED VISIBILITY
DUE TO BLOWING DUST. PERSONS TRAVELING ACROSS SOUTHEASTERN COLORADO
SHOULD BE ALERT TO RAPID CHANGES IN VISIBILITY DUE TO BLOWING DUST.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:17 PM MDTSevere Thunderstorm WarningPUBPueblo43 min
Jun 4, 3:44 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo46 min
Jun 4, 4:12 PM MDTSevere Thunderstorm WarningPUBBaca48 min
Jun 4, 4:24 PM MDTSevere Thunderstorm WarningPUBOtero, Pueblo51 min
Jun 4, 4:49 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero41 min
Jun 4, 5:24 PM MDTTornado WarningPUBBent, Las Animas, Otero36 min
Jun 4, 5:53 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Otero52 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.